Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 11, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at May 12, 2005, 6:19 PM CDT for Floyd County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2005, 6:19 PM CDT (23:19 UTC)
- Expired
- May 12, 2005, 6:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Floyd County, TX
The radar
The Lubbock radar (KLBB), 83 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 11:30 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| May 12, 2:55 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1261 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLUB 122319
TORLUB
TXC153-122345-
/O.NEW.KLUB.TO.W.0011.050512T2319Z-050512T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
619 PM CDT THU MAY 12 2005
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* TORNADO WARNING FOR...
FLOYD COUNTY IN NORTHWEST TEXAS
* UNTIL 645 PM CDT
* AT 615 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO NEAR
SOUTH PLAINS...OR ABOUT 16 MILES SOUTH OF SILVERTON...MOVING EAST
AT 15 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE SOUTH PLAINS.
THIS TORNADO MAY BE WRAPPED IN RAIN AND NOT EASILY SEEN. IF YOU WAIT
UNTIL YOU SEE OR HEAR IT COMING IT MAY BE TOO LATE. TAKE SHELTER NOW
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.
LAT...LON 3422 10105 3420 10113 3419 10115 3418 10128
3415 10137 3422 10140 3429 10142 3430 10144
3430 10105
$$1 follow-up statement
000
WWUS54 KLUB 122334
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
632 PM CDT THU MAY 12 2005
TXC153-122345-
/O.CON.KLUB.TO.W.0011.000000T0000Z-050512T2345Z/
FLOYD TX-
632 PM CDT THU MAY 12 2005
...A TORNADO WARNING CONTINUES UNTIL 645 PM CDT FOR FLOYD COUNTY...
A TORNADO WAS REPORTED AT 630 PM ABOUT 5 MILES NORTHEAST OF SOUTH
PLAINS BY TRAINED WEATHER SPOTTERS.
AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADIC THUNDERSTORM. THE MOST DANGEROUS PART OF THIS
STORM WAS LOCATED NORTHEAST OF SOUTH PLAINS...OR 8 MILES SOUTHWEST
OF QUITAQUE...MOVING NORTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WILL OTHERWISE
REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY.
A TORNADO HAS BEEN CONFIRMED TAKE COVER IN A STURDY BUILDING NOW.
MOBILE HOMES AND VEHICLES ARE NOT SAFE.
TO REPORT SEVERE WEATHER,PLEASE CALL THE NATIONAL WEATHER SERVICE AT
8 0 6 7 4 5 1 2 9 0.
LAT...LON 3422 10105 3420 10113 3419 10115 3418 10128
3415 10137 3422 10140 3429 10142 3430 10144
3430 10105
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at May 12, 3:30 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, May 12, 3:30 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 330 PM CDT THU MAY 12 2005 .SHORT TERM... SCATTERED SEVERE CONVECTION EXPECTED TO PERSIST THIS AFTERNOON AND EVENING AS HEATING ALONG BOUNDARY OVER THE WESTERN SOUTH PLAINS AND SOUTHERN PANHANDLE AND ABUNDANT MOISTURE AND CAPE RESULT VERY STRONG UPDRAFTS WITH POTENTIAL FOR ISOLATED TORNADOES IF STORMS CROSS BOUNDARY AND TAKE ADVANTAGE OF HIGHER LOW LEVEL SHEAR/HELICITY ENVIRONMENT. OTHERWISE...THREAT OF LARGE HAIL AND WIND GUSTS WILL PERSIST WITH VIGOROUS ROTATING UPDRAFTS. LOW LEVEL JET IS FORECAST TO INTENSIFY OVER THE ROLLING PLAINS INTO SE PANHANDLE TOWARD MIDNIGHT WITH STRONG SURFACE TO 850 MB MOISTURE ADVECTION. MODELS DEVELOP MESOSCALE SYSTEM IN THE CHILDRESS AREA TOWARD THE RED RIVER. AN EASTWARD PROPAGATION SEEMS LIKELY WITH HEAVY RAIN THREAT. FRIDAY AND FRIDAY NIGHT...WHERE BOUNDARY AND REINFORCING COLD FRONT WILL END UP WILL BE OF IMPORTANCE AND DICTATE MESOSCALE FORCING FOR ADDITIONAL CONVECTIVE DEVELOPMENT. AS UPPER TROUGH MOVES EAST ACROSS CENTRAL AND NORTHERN PLAINS...DRYLINE WILL LIKELY MOVE FARTHER EAST ACROSS CENTRAL AND EASTERN SOUTH PLAINS WITH BETTER CHANCE POPS AND SEVERE THREAT ACROSS THE EASTERN HALF OF THE FORECAST AREA. ACTIVITY APPEARS IT WILL SHIFT SOUTH WITH BOUNDARY WITH SHOWERS/THUNDER MOVING INTO EAST AND SOUTH ZONES LATE...THUS KEPT POPS HIGHER ACROSS THE SOUTHERN TIER. .LONG TERM...RIDGE IS PROGGED TO BUILD TO OUR WEST WITH SHOWER ACTIVITY MAINLY SOUTH AS COOL EASTERLY UPSLOPE FLOW CONTINUES ON SATURDAY. DRIER PATTERN MAY BE SHORT LIVED AS SHORTWAVE IS FORECAST TO CROSS RIDGE AND GENERATE SHOWERS WEST MOVING SOUTHEAST INTO INCREASINGLY MOIST LOW LEVEL FLOW. GFS IS MORE AGGRESSIVE WITH PRECIPITATION...BUT A LITTLE EARLY TO SPECULATE ON PATTERN BEYOND 72 HOURS. THIS SHORTWAVE WILL MOVE EAST BY MONDAY...WITH IMPRESSIVE UPPER RIDGE EXPANDING NORTH FROM NORTHERN MEXICO INTO TEXAS BY TUESDAY AND WEDNESDAY OF NEXT WEEK WITH HOT AND DRY WEATHER LOOKING MORE LIKELY WITH SOME CONSISTENCY AMONG MEDIUM RANGE MODELS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 54 80 49 72 / 40 20 20 20 TULIA 56 83 50 74 / 40 40 30 20 PLAINVIEW 61 84 51 75 / 40 30 30 20 LEVELLAND 61 86 51 75 / 40 30 30 20 LUBBOCK 62 85 52 75 / 40 30 40 20 BROWNFIELD 62 88 52 76 / 40 30 40 30 CHILDRESS 65 82 54 76 / 60 40 40 20 SPUR 66 86 54 76 / 40 40 40 20 ASPERMONT 67 85 59 76 / 30 40 40 30 && .LUB WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 06
Hazardous weather outlook, May 12, 11:30 AM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT THU MAY 12 2005 TXZ021>044-131630- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1130 AM CDT THU MAY 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE EXTREME SOUTHERN PANHANDLE...NORTHERN SOUTH PLAINS...AND ROLLING PLAINS TODAY AND TONIGHT. THIS AREA IS GENERALLY NORTH OF A LINE FROM MORTON...TO FLOYDADA...TO PADUCAH. THE REMAINDER OF THE SOUTH PLAINS AND ROLLING PLAINS ARE IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. A COLD FRONT IS LOCATED ACROSS THE TEXAS PANHANDLE AND NORTHERN SOUTH PLAINS TODAY. THE FRONT IS FORECAST TO BE STATIONARY OR MOVE SLOWLY SOUTH THROUGH THE DAY. THIS FRONT WILL PROVIDE THE LIFT NECESSARY FOR THUNDERSTORM FORMATION. SOUTH OF THE FRONT... THUNDERSTORM DEVELOPMENT WILL BE MORE DEPENDANT ON SURFACE HEATING. CLOUD COVER IS EXPECTED TO SLOWLY ERODE DURING THE DAY LEADING TO SUFFICIENT SURFACE-BASED INSTABILITY FOR SCATTERED THUNDERSTORM DEVELOPMENT IN THIS AREA. MODERATE SHEAR AND INSTABILITY WILL ALLOW FOR LARGE HAIL AND DAMAGING WIND GUSTS AS THE PRIMARY THREAT. HOWEVER...ENHANCED SHEAR ALONG THE COLD FRONT WILL LEAD TO A THREAT OF AN ISOLATED TORNADO IN THE MODERATE RISK AREA. TONIGHT...A CONVECTIVE COMPLEX MAY FORM OVER THE NORTHERN AND CENTRAL ROLLING PLAINS. THE MAIN THREATS FROM THIS COMPLEX WILL BE HEAVY RAIN AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN... SEVERE CONVECTION MAY OCCUR AGAIN ON FRIDAY. THE EXTENT OF THE THREAT AREA WILL BE HIGHLY DEPENDANT ON THE EVOLUTION OF THE CONVECTION AND COLD FRONT ACROSS THE REGION TODAY AND TONIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY AND TONIGHT.
In the hours before
Local storm report, May 12, 5:04 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
504 PM CDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL EDMONSON 34.28N 101.89W
05/12/2005 1.75 INCH HALE TX LAW ENFORCEMENT
&&
GSLocal storm report, May 12, 5:19 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
519 PM CDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL DIMMITT 34.55N 102.32W
05/12/2005 1.00 INCH CASTRO TX TRAINED SPOTTER
&&
GSLocal storm report, May 12, 5:36 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
536 PM CDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL TAHOKA 33.16N 101.79W
05/12/2005 1.00 INCH LYNN TX PUBLIC
&&
GSLocal storm report, May 12, 5:45 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
545 PM CDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TORNADO 11 NE PLAINVIEW 34.30N 101.59W
05/12/2005 HALE TX TRAINED SPOTTER
&&
GSLocal storm report, May 12, 6:13 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
613 PM CDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL 10 S SILVERTON 34.33N 101.30W
05/12/2005 1.25 INCH BRISCOE TX LAW ENFORCEMENT
&&
GSLocal storm report, May 12, 6:19 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
619 PM CDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM TORNADO 3 NNW SOUTH PLAINS 34.26N 101.33W
05/12/2005 FLOYD TX TRAINED SPOTTER
&&
GSThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 1:28 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 62 min |
| May 12, 1:55 PM CDT | Tornado Warning | LUB | Hale | 35 min |
| May 12, 2:18 PM CDT | Tornado Warning | LUB | Floyd | 42 min |
| May 12, 2:22 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 53 min |
| May 12, 2:30 PM CDT | Tornado Warning | LUB | Hale | 15 min |
| May 12, 3:01 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 29 min |
| May 12, 3:15 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 60 min |
| May 12, 3:50 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 40 min |
| May 12, 4:01 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 59 min |
| May 12, 4:07 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 38 min |
| May 12, 4:13 PM CDT | Tornado Warning | LUB | Briscoe, Floyd | 47 min |
| May 12, 4:30 PM CDT | Tornado Warning | LUB | Hale | 45 min |
| May 12, 4:33 PM CDT | Tornado Warning | LUB | Lamb | 27 min |
| May 12, 4:35 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 55 min |
| May 12, 4:57 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 63 min |
| May 12, 5:05 PM CDT | Flash Flood Warning | LUB | Briscoe | 115 min |
| May 12, 5:05 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 55 min |
| May 12, 5:15 PM CDT | Tornado Warning | LUB | Hale | 30 min |
| May 12, 5:22 PM CDT | Flash Flood Warning | LUB | Swisher | 113 min |
| May 12, 5:25 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 50 min |
| May 12, 5:31 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 44 min |
| May 12, 5:44 PM CDT | Tornado Warning | LUB | Floyd | 31 min |
| May 12, 5:59 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 61 min |
| May 12, 6:02 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 58 min |
| May 12, 6:13 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 47 min |
| May 12, 6:14 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale | 61 min |
| May 12, 6:31 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 44 min |
| May 12, 6:38 PM CDT | Tornado Warning | LUB | Briscoe | 52 min |
| May 12, 6:43 PM CDT | Tornado Warning | LUB | Floyd | 32 min |
| May 12, 6:57 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock, Lynn | 63 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.